MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM130-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00595, 3005168196-2016-00596, 3005168196-2016-00597.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician advanced a ruby coil through a px slim; however, while repositioning the ruby coil, it unintentionally detached.Upon removing the px slim, the detached ruby coil remained in the patient and was removed using a snare device.While advancing a new ruby coil through a new px slim, the ruby coil unintentionally detached within the px slim.The px slim and detached ruby coil were both removed from the patient.The procedure was completed using a new ruby coil with a new px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5626208
Report Number3005168196-2016-00598
Device Sequence Number115186
Product Code DQY
UDI-Device Identifier00814548010465
UDI-Public00814548010465
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2016
Device Catalogue NumberPXSLIM130-A
Device Lot NumberF36015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2016
Initial Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight65